Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 276, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 31, 2014, 7:29 PM CDT for 4 counties in Iowa. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2014, 7:29 PM CDT (00:29 UTC)
- Expired
- Aug 31, 2014, 8:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 116 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 31, 3:31 PM CDT | Tornado Watch | SPC | 5 hr |
| Aug 31, 7:12 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1500 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
234
WUUS53 KDMX 010029
SVRDMX
IAC025-151-161-187-010115-
/O.NEW.KDMX.SV.W.0276.140901T0029Z-140901T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
729 PM CDT SUN AUG 31 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN WEBSTER COUNTY IN CENTRAL IOWA...
SOUTHEASTERN POCAHONTAS COUNTY IN NORTHWEST IOWA...
EASTERN SAC COUNTY IN WEST CENTRAL IOWA...
CALHOUN COUNTY IN WEST CENTRAL IOWA...
* UNTIL 815 PM CDT
* AT 729 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
LAKE CITY...OR 12 MILES SOUTHWEST OF ROCKWELL CITY...MOVING EAST AT
50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SAC CITY...ROCKWELL CITY...LAKE CITY...MANSON...LAKE VIEW...
GOWRIE...NORTH TWIN LAKE...SOUTH TWIN LAKE...BLACK HAWK LAKE...WALL
LAKE...POMEROY...CALLENDER...FARNHAMVILLE...LOHRVILLE...TWIN
LAKES...AUBURN...LYTTON...BARNUM...CLARE AND SOMERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
NORTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM
CDT MONDAY MORNING FOR SOUTHWEST IOWA.
LAT...LON 4249 9513 4263 9436 4221 9425 4221 9511
TIME...MOT...LOC 0029Z 260DEG 43KT 4229 9482
HAIL...1.00IN
WIND...60MPH
$$
DONAVON1 follow-up statement
380
WWUS53 KDMX 010057
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
757 PM CDT SUN AUG 31 2014
IAC161-010107-
/O.CAN.KDMX.SV.W.0276.000000T0000Z-140901T0115Z/
SAC IA-
757 PM CDT SUN AUG 31 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SAC COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
NORTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM
CDT MONDAY MORNING FOR SOUTHWEST IOWA.
LAT...LON 4263 9436 4221 9425 4221 9486 4247 9486
4248 9491 4253 9492
TIME...MOT...LOC 0057Z 261DEG 39KT 4237 9448
$$
IAC025-151-187-010115-
/O.CON.KDMX.SV.W.0276.000000T0000Z-140901T0115Z/
WEBSTER IA-POCAHONTAS IA-CALHOUN IA-
757 PM CDT SUN AUG 31 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR WESTERN WEBSTER...SOUTHEASTERN POCAHONTAS AND CALHOUN COUNTIES...
AT 757 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
ROCKWELL CITY...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKWELL CITY...LAKE CITY...MANSON...GOWRIE...SOUTH TWIN LAKE...NORTH
TWIN LAKE...POMEROY...CALLENDER...FARNHAMVILLE...LOHRVILLE...TWIN
LAKES...LYTTON...BARNUM...CLARE...SOMERS...KNIERIM...RINARD...
JOLLEY...YETTER AND TWIN LAKES STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
NORTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM
CDT MONDAY MORNING FOR SOUTHWEST IOWA.
LAT...LON 4263 9436 4221 9425 4221 9486 4247 9486
4248 9491 4253 9492
TIME...MOT...LOC 0057Z 261DEG 39KT 4237 9448
HAIL...1.00IN
WIND...60MPH
$$
DONAVONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 7:10 PM CDT, 19 minutes earlier.
Area forecast discussion, Aug 31, 7:10 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 710 PM CDT SUN AUG 31 2014 .SHORT TERM /TONIGHT/... ISSUED AT 422 PM CDT SUN AUG 31 2014 SEVERE WEATHER AND HEAVY RAIN POTENTIAL ARE THE PRIMARY FORECAST CONCERNS OVERNIGHT. WARM ADVECTION BASED ELEVATED SHOWERS AND THUNDERSTORMS CURRENTLY ONGOING OVER WESTERN IOWA WITH THE MAIN FOCUS OVER THE WEST CENTRAL PORTION OF THE STATE. THIS HAS RESULTED IN AN EXPANSIVE CLOUD DECK OVER CENTRAL IOWA AND HAS LED TO SFC BASED CAPPING THROUGH THE AREA. THE SFC INSTABILITY IS MUCH STRONGER INTO SOUTHWEST NEBRASKA AND NORTHEAST KANSAS AND THIS SHOULD BE THE AREA FOR SURFACE BASED DEVELOPMENT. STORMS MAY BE INITIALLY SUPERCELLULAR OVER THAT REGION BUT SHOULD GRADUALLY TRANSITION TO A MORE LINEAR THREAT AS THE SYSTEM ADVANCES INTO WESTERN AND CENTRAL IOWA. STILL POTENTIAL FOR AN ISOLATED TORNADO THUS THE REASON FOR THE INCLUSION OF A FEW WESTERN COUNTIES IN THE CURRENT TORNADO WATCH. THE INSTABILITY AXIS WILL INCREASE ACROSS CENTRAL IOWA AS THE LOW LEVEL JET INCREASES AND POOLING OF MOISTURE OCCURS AHEAD OF THE COLD FRONT. A VIGOROUS UPPER LEVEL SHORT WAVE/PV ANOMALY WILL ARRIVE THIS EVENING WILL HELP STORMS BECOME MORE WIDESPREAD OVERNIGHT. STORMS INITIALLY SHOULD BE MOVING NEARLY PARALLEL TO THE INSTABILITY WHICH WILL LEAD TO THE POTENTIAL FOR TRAINING STORMS. DEVELOPING COLD POOLS AND THE THREAT FOR DAMAGING WIND GUSTS ARE EXPECTED THE PRIMARY SEVERE WEATHER THREAT. HEAVY RAINFALL IS ALSO ANOTHER ISSUE OVERNIGHT. CURRENT PWAT VALUES ARE LESS THAN IMPRESSIVE AND GENERALLY UNDER 1.5 INCHES. HOWEVER SHOULD HAVE POOLING OVERNIGHT AS ADDITIONAL MOISTURE ARRIVES AND WILL PUSH VALUES TO NEAR 1.75 INCHES AND WILL HELP LEAD TO FAVORABLE CONDITIONS FOR WARM RAIN PROCESSES. HAVE ISSUED A FLASH FLOOD WATCH FOR THE SOUTHWEST QUARTER OF THE AREA WHERE THE LOWEST FLASH FLOOD GUIDANCE VALUES EXIST IN ADDITION TO THE HIGHEST THREAT FOR HEAVY RAINFALL. BEST POTENTIAL WILL BE BETWEEN 00-09Z WITH THE DES MOINES METRO THREAT BETWEEN 03-07Z. .LONG TERM /MONDAY THROUGH SUNDAY/... ISSUED AT 405 PM CDT SUN AUG 31 2014 COLD FRONT TO MOVE THROUGH TONIGHT AND BE STRETCHED ACROSS THE FAR SOUTHEASTERN CWA BY MONDAY MORNING. SOME LINGERING STORMS OR ADDITIONAL DEVELOPMENT ALONG THE FRONT POSSIBLE THROUGH THE MORNING/EARLY AFTERNOON HOURS AS SOUTHERLY FLOW AND THETA E ADVECTION IN PLACE. SECONDARY PUSH OF COOLER AIR ALONG WITH ENERGY ALOFT TO SLIDE THROUGH NORTHERN IOWA/SOUTHERN MINNESOTA. COULD SEE SOME CHANCES FOR PRECIP WITH THIS ENERGY AS WELL...BUT MAJORITY OF PRECIP EXPECTED TO REMAIN NORTH/EAST OF THE CWA. STILL SOME WEAK INSTABILITY AROUND WITH COOLER AIR MOVING IN ALOFT...AND WEAK BOUNDARY SO HAVE KEPT SOME SMALL POPS ACROSS THE NORTH/EAST FOR MONDAY AFTERNOON. ADDITIONAL PRECIPITATION CHANCES EXPECTED ACROSS NORTHERN IOWA FOR MONDAY NIGHT...AS ANOTHER WEAK WAVE MOVES THROUGH ALOFT...WITH DRY CONDITIONS EXPECTED TUESDAY INTO EARLY TUESDAY EVENING AS HIGH PRESSURE BUILDS INTO THE REGION BRIEFLY. RETURN FLOW SETS UP TUESDAY NIGHT...WITH A WARM FRONT ALOFT LIFTING NORTH NORTHEAST INTO THE CWA TUESDAY NIGHT. THIS FRONT IS ASSOCIATED WITH A DEVELOPING AREA OF LOW PRESSURE ALONG THE WESTERN HIGH PLAINS. MOISTURE TO INCREASE ACROSS THE STATE LATE TUESDAY NIGHT INTO WEDNESDAY AS SOUTHERLY FLOW INCREASE OFF THE GULF. COULD SEE SOME THUNDERSTORMS DEVELOP ALONG THE BOUNDARY LIFTING NORTH THROUGH THE CWA LATE TUESDAY NIGHT INTO WEDNESDAY. DEWPOINTS PUSH INTO 70S WEDNESDAY...WITH HUMID CONDITIONS RETURNING TO THE CWA. UPPER LEVEL WAVE TO PUSH EASTWARD FROM THE ROCKIES THROUGH THE CENTRAL US LATE IN THE WEEK. SFC LOW TO TRACK THROUGH THE GREAT LAKES REGION...WITH TRAILING COLD FRONT EXPECTED TO DROP THROUGH THE CWA LATE THURSDAY NIGHT INTO FRIDAY. THIS WILL BRING ADDITIONAL THUNDERSTORM CHANCES TO THE STATE WITH HIGH PRESSURE AND MAINLY DRY CONDITIONS EXPECTED INTO THE WEEKEND. EXTENDED RANGE TRYING TO BRING A WEAK SYSTEM THROUGH LATE IN THE WEEKEND...BUT LOOKS LIKE MAIN TRACK OF THE SYSTEM WILL BE JUST OFF TO THE NORTH AND EAST FOR NOW. AS FOR TEMPERATURES...EXPECT WARMING TEMPS MONDAY THROUGH WEDNESDAY WITH TEMPS NEAR OR ABOVE AVERAGE...WITH A COOL OFF TO SLIGHTLY BELOW AVERAGE TEMPS FOR THE WEEKEND. && .AVIATION...01/00Z ISSUED AT 708 PM CDT SUN AUG 31 2014 PRIMARY CONCERN WILL OBVIOUSLY BE CONVECTIVE TRENDS AND ASSOCIATED CATEGORY DEGRADATION. STORMS SHOULD BE QUITE ACTIVE THIS EVENING WITH PLENTY OF LIGHTNING...GUSTY WINDS AND HAIL. DETAILS ON HOW LOW INDIVIDUAL STORMS GO HAVE LITTLE PREDICTABILITY SO STARTED WITH IFR BUT CERTAINLY COULD GO LOWER. EXPECT THIS CONVECTION TO PERSIST THROUGH MUCH OF THE EVENING FOLLOWED BY MORE TRANQUIL VFR CONDITIONS INTO MON MORNING. && .HYDROLOGY... ISSUED AT 1241 PM CDT SUN AUG 31 2014 CONCERNS FOR FLOODING CONTINUE VERY LATE THIS AFTERNOON AND TONIGHT. CURRENT PROFILES REMAIN QUITE DRY BELOW 700 MB HOWEVER MOISTURE ADVECTION LATE AFTERNOON AND INTO TONIGHT SHOULD HELP PUSH PWAT VALUES TO NEAR 1.6 INCHES OVER A NARROW CORRIDOR BY THIS EVENING. RECENT RAINFALL...ESPECIALLY SOUTHWEST INTO THE CENTRAL COUNTIES...HAVE PRODUCED NEAR SATURATED GROUND ENOUGH TO LOWER THE THREE HOUR FFG VALUES TO NEAR 1.5 TO 2.5 INCH RANGE AS A RESULT OF HIGH RUNOFF RATES. A WIDESPREAD ONE TO TWO INCH RAINFALL WITH SPOTTY THREE INCH AMOUNTS IS LIKELY OVERNIGHT. GIVEN THE LOW FFG VALUES...LOCAL FLASH FLOODING IS A POSSIBILITY. CONTINUE TO MONITOR THE NEED FOR HEADLINES OVERNIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS-AUDUBON- BOONE-CARROLL-CASS-CLARKE-CRAWFORD-DALLAS-DECATUR-GREENE-GUTHRIE- MADISON-POLK-RINGGOLD-STORY-TAYLOR-UNION-WARREN. && SHORT TERM...DONAVON LONG TERM...BEERENDS AVIATION...SMALL HYDROLOGY...MS AUG 14/DONAVON
Hazardous weather outlook, Aug 31, 4:07 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 407 PM CDT SUN AUG 31 2014 IAZ044>048-057>059-070>073-081>083-092>094-011000- CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS- ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- 407 PM CDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS THE AREA. THE PRIMARY SEVERE THREATS ARE LARGE HAIL AND HIGH WINDS...WITH AN ISOLATED TORNADO POSSIBLE. HEAVY RAINFALL IS POSSIBLE WITH SOME STORMS PRODUCING RAINFALL TOTALS OF 1 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL LINGER INTO MONDAY MORNING. ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED LATE TUESDAY NIGHT THROUGH FRIDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW...WITH THE BEST CHANCE FOR SEVERE THUNDERSTORMS THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING INTO TONIGHT. IAZ060-011000- POLK- 407 PM CDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS THE AREA. THE PRIMARY SEVERE THREATS ARE LARGE HAIL AND HIGH WINDS...WITH AN ISOLATED TORNADO POSSIBLE. HEAVY RAINFALL IS POSSIBLE WITH SOME STORMS PRODUCING RAINFALL TOTALS OF 1 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL LINGER INTO MONDAY MORNING. ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED LATE TUESDAY NIGHT THROUGH FRIDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW...WITH THE BEST CHANCE FOR SEVERE THUNDERSTORMS THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO TONIGHT. IAZ004>007-015>017-023>028-033>039-049-050-061-062-074-075- 084>086-095>097-011000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER- POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE- DAVIS- 407 PM CDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS THE AREA. THE PRIMARY SEVERE THREATS ARE LARGE HAIL AND HIGH WINDS...WITH AN ISOLATED TORNADO POSSIBLE. HEAVY RAINFALL IS POSSIBLE WITH SOME STORMS PRODUCING RAINFALL TOTALS OF 1 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL LINGER INTO MONDAY MORNING. ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED LATE TUESDAY NIGHT THROUGH FRIDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW...WITH THE BEST CHANCE FOR SEVERE THUNDERSTORMS THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO TONIGHT. MJB
In the hours before
Local storm report, Aug 31, 6:56 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
656 PM CDT SUN AUG 31 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL DOW CITY 41.93N 95.49W
08/31/2014 E1.00 INCH CRAWFORD IA PUBLIC
PUBLIC REPORT OF 1" HAIL RELAYED BY
SHERIFF'S OFFICE
&&The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:10 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford | 50 min |
| Aug 31, 7:33 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Calhoun, Carroll, Greene, Guthrie | 42 min |
| Aug 31, 7:44 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas, Webster | 46 min |
| Aug 31, 7:55 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 65 min |
| Aug 31, 8:02 PM CDT | Special Weather Statement | DMX | Boone, Dallas, Polk, Story | 88 min |
| Aug 31, 8:02 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Boone, Carroll, Dallas, Greene, Guthrie | 58 min |
| Aug 31, 8:06 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Greene, Hamilton, Webster | 54 min |
| Aug 31, 8:08 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Webster, Wright | 52 min |
| Aug 31, 8:27 PM CDT | Tornado Warning | DMX | Calhoun, Hamilton, Webster | 33 min |
| Aug 31, 8:46 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 59 min |
| Aug 31, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 57 min |
| Aug 31, 9:12 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 1 more | 48 min |
| Aug 31, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Marshall, Tama | 60 min |
| Aug 31, 9:46 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 44 min |
| Aug 31, 9:55 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy, Tama | 50 min |
| Aug 31, 10:09 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Warren | 51 min |
| Aug 31, 10:10 PM CDT | Flash Flood Warning | DMX | Dallas, Polk | 6 hr |
| Aug 31, 10:54 PM CDT | Flash Flood Warning | DMX | Clarke, Lucas, Madison, Marion, Warren | 6 hr |
| Aug 31, 11:49 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Monroe, Wapello | 41 min |
| Sep 1, 12:31 AM CDT | River Flood Warning | DMX | Polk | 5 days |
| Sep 1, 11:11 AM CDT | River Flood Warning | DMX | Polk | 66 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.